MAUDE Adverse Event Report: ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. MICROBLATOR 30 ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AC4050-01
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that, during an anterior cruciate ligament (acl) arthroscopy, the "30° microblator wand" showed an e4 error.The procedure was successfully completed without delay using a back-up device.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: the device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.A dhr/batch record review could not be conducted as no serial/lot number was provided.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Potential factors unrelated to the manufacture or design of the device that could have contributed to the reported event includes: 1) an e-4 (wand short) error will occur if the generator detects a power spike; the power spike could be the result of a wand short or the wand striking a conductive surface with the electrode.2) an issue with one of the concomitant devices in use at the time of this complaint event.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
H11: report was inadvertently submitted under manufacturer number "8010764" but the correct manufacturer number is "3006524618." manufacturing registering site corrected on d3.
 
Additional Manufacturer Narrative
H10.H3, h6: the device, used in treatment, was returned for evaluation.There was a relationship found between the device and the reported incident.Visual inspection under magnification of the wand shows extensive electrode erosion with discoloration on the return electrode.There are no manufacturing abnormalities visually observed with the returned wand.A dhr/batch record review could not be conducted as no serial/lot number was provided.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.During functional evaluation the wand was plugged into a known good quantum 2 controller and activated with default, min and max settings.After 30 seconds of activation the device creates an error e-4 message with the red attention led.The complaint was verified.The root cause could be determined to be a random component failure without any design or manufacturing issue.An e4 will occur if: the generator detects a power spike.The output is deactivated in order to protect the wand and generator from excessive power delivery.The power spike could be the result of a wand short or the wand striking a conductive surface with the electrode.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No containment or corrective actions are recommended at this time.

Brand Name
MICROBLATOR 30 ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10074347
Report Number8010764-2020-00001
Device Sequence Number11478480
Product Code GEI
UDI-Device Identifier00817470003123
UDI-Public817470003123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K0333584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAC4050-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Initial Date Received by Manufacturer 04/23/2020
Supplement Date Received by Manufacturer05/27/2020
06/19/2020
07/27/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date05/29/2020
06/25/2020
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1